Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 19, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 8, 2014, 3:12 PM CST for 6 counties in Iowa; 7 counties in Minnesota; 7 counties in Wisconsin. It took effect at Jan 9, 2014, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 3:12 PM CST (21:12 UTC)
- In effect from
- Jan 9, 2014, 12:00 AM CST
- Expired
- Jan 9, 2014, 10:24 AM CST
- In force
- 10 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 50 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WWUS43 KARX 082112 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CST WED JAN 8 2014 ...ANOTHER BOUT OF BITTER COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .TEMPERATURES LOWERING INTO THE 10 BELOW TO LOCALLY 25 BELOW ZERO RANGE WILL COMBINE WITH SOUTH WINDS OVERNIGHT INTO THURSDAY MORNING TO PRODUCE WIND CHILL VALUES IN THE 20 BELOW TO 35 BELOW RANGE. IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041-042- 090515- /O.NEW.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...LA CROSSE... SPARTA/TOMAH 312 PM CST WED JAN 8 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY. * WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED LATE TONIGHT INTO THURSDAY MORNING. * FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ017-029-090515- /O.NEW.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 312 PM CST WED JAN 8 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY. * WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO ARE EXPECTED LATE TONIGHT INTO THURSDAY MORNING. * FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAS
4 follow-up statements
098 WWUS43 KARX 090245 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 845 PM CST WED JAN 8 2014 ...ANOTHER BITTER COLD NIGHT ON TAP... .MID EVENING TEMPERATURES WERE IN THE SINGLE DIGITS BELOW ZERO. SOUTH WINDS WILL INCREASE THROUGH THE NIGHT HELPING TO CREATE WIND CHILLS 20 TO 30 BELOW ZERO INTO THURSDAY MORNING. IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041-042- 091045- /O.CON.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...LA CROSSE... SPARTA/TOMAH 845 PM CST WED JAN 8 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY... * WIND CHILL VALUES OF 20 TO 30 BELOW ZERO INTO THURSDAY MORNING. * FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ017-029-091045- /O.CON.KARX.WC.Y.0019.140109T0600Z-140109T1700Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 845 PM CST WED JAN 8 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY... * WIND CHILL VALUES OF 20 TO 30 BELOW ZERO INTO THURSDAY MORNING. * FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ZT
830 WWUS43 KARX 090904 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 304 AM CST THU JAN 9 2014 ...BITTERLY COLD THIS MORNING... .UNDER CLEAR SKIES...TEMPERATURES HAVE DROPPED INTO THE TEENS TO 20S BELOW ZERO. ADD IN SOME WINDS OF 5 TO 10 MPH AND WIND CHILLS HAVE DROPPED INTO THE 20 TO 35 DEGREES BELOW ZERO RANGE. WARMER AIR WILL MOVE IN LATER THIS MORNING AND CAUSE THESE WIND CHILLS TO IMPROVE. IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034- 041-042-091700- /O.CON.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH 304 AM CST THU JAN 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE OCCURRING AND WILL CONTINUE THROUGH LATE MORNING. * FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH
574 WWUS43 KARX 091343 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 743 AM CST THU JAN 9 2014 ...WIND CHILLS STARTING TO IMPROVE... .UNDER CLEAR SKIES...TEMPERATURES DROPPED INTO THE TEENS TO 20S BELOW ZERO OVERNIGHT. WITH CLOUDS MOVING IN AND SOUTHERLY WINDS INCREASING...TEMPERATURES AND WIND CHILLS ARE STARTING TO IMPROVE AND WILL CONTINUE TO DO SO THROUGH THE REST OF THE MORNING. IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041-042- 091445- /O.CAN.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...LA CROSSE... SPARTA/TOMAH 743 AM CST THU JAN 9 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS WILL CONTINUE TO IMPROVE THROUGH THE REST OF THE MORNING. $$ WIZ017-029-091700- /O.CON.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 743 AM CST THU JAN 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE OCCURRING AND WILL CONTINUE THROUGH LATE MORNING. * FROST BITE ON EXPOSED SKIN WILL OCCUR IN 30 MINUTES. ENSURE ANIMALS HAVE ADEQUATE SHELTER FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH
102 WWUS43 KARX 091624 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1024 AM CST THU JAN 9 2014 ...LAST OF THE WIND CHILL ADVISORY HAS BEEN CANCELLED... .TEMPERATURES WERE WARMING TO NEAR AND ABOVE ZERO RATHER QUICKLY LATE THIS MORNING. WITH WINDS MOSTLY 5 TO 10 MPH...WIND CHILLS WERE CLIMBING ABOVE THE -20 MARK...THUS THE REMAINDER OF THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WIZ017-029-091730- /O.CAN.KARX.WC.Y.0019.000000T0000Z-140109T1700Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1021 AM CST THU JAN 9 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES CONTINUE TO WARM THIS MORNING...WITH WIND CHILLS CLIMBING ABOVE -20. THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ RRS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 11:24 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 8, 11:24 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1124 AM CST WED JAN 8 2014 .UPDATE... ISSUED AT 1047 AM CST WED JAN 8 2014 WIND CHILL ADVISORIES THAT WERE IN EFFECT THIS MORNING HAVE EITHER BEEN CANCELED OR HAVE EXPIRED. AS OF 10 AM...AMBIENT AIR TEMPERATURES WERE MODERATING INTO THE ZERO TO MINUS 5 RANGE. WITH CALM TO VERY LIGHT WINDS...WIND CHILLS HAVE IMPROVED INTO THE 10 TO 20 BELOW ZERO RANGE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 423 AM CST WED JAN 8 2014 MAIN FORECAST CONCERNS ARE ON WIND CHILL VALUES TODAY THROUGH THURSDAY MORNING. FOCUS THEN TURNS TO A WINTRY MIX OF PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY NIGHT. LATEST SURFACE OBSERVATIONS ACROSS THE FORECAST AREA SHOWED TEMPERATURES RANGING FROM SINGLE DIGITS BELOW ZERO OVER NORTHEAST IOWA TO AROUND 20 BELOW OVER PORTIONS OF CENTRAL WISCONSIN. WINDS WERE LIGHT OUT OF THE WEST...AND EVEN CALM AT TIMES IN SOME AREAS. THESE LIGHT WEST WINDS WERE PRODUCING WIND CHILL VALUES OF 15 TO 25 BELOW. WILL CONTINUE THE WIND CHILL ADVISORY ACROSS THE ENTIRE FORECAST AREA THROUGH 9 AM. HAVE MADE SOME ADJUSTMENTS TO THE ADVISORY AFTER 9AM...ENDING IT OVER NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN AND CONTINUING IT FOR AREAS ALONG AND NORTH OF INTERSTATE 90 CORRIDOR THROUGH NOON. HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA TODAY WITH COLD AND QUIET WEATHER EXPECTED. HIGHS TODAY WILL RANGE FROM THE AROUND -1 OVER NORTH CENTRAL WISCONSIN TO THE SINGLE DIGITS ABOVE ZERO OVER NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. THE HIGH WILL SETTLE DIRECTLY OVER THE FORECAST AREA TONIGHT...SETTING THE STAGE FOR ANOTHER VERY COLD NIGHT. WITH CLEAR SKIES AND CALM WINDS THERE WILL BE EXCELLENT RADIATIONAL COOLING. THIS WILL LEAD TO LOW TEMPERATURES PLUMMETING INTO THE TEENS TO 20S BELOW ZERO. FAVORED COLD AREAS ACROSS CENTRAL INTO NORTH CENTRAL WISCONSIN COULD EVEN DIP TO AROUND -30. THE HIGH STARTS TO SLIDE EAST OF THE AREA LATE TONIGHT INTO EARLY THURSDAY MORNING. THE PRESSURE GRADIENT STARTS TO INCREASE LATE TONIGHT AS THE HIGH DEPARTS. A WIND CHILL ADVISORY MAY BE NEEDED AGAIN TONIGHT WITH LIGHT WINDS DEVELOPING. IF THESE LIGHT WINDS MATERIALIZE...PLAN ON WIND CHILL VALUES OF -15 TO -30. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 423 AM CST WED JAN 8 2014 A TROUGH DIGS INTO THE WESTERN CONUS ON THURSDAY WITH INCREASING SOUTHERLY FLOW OVER THE FORECAST AREA. THIS WILL HELP TO USHER IN SLIGHTLY WARMER TEMPERATURES...BUT STILL WELL BELOW NORMAL. WARMER 850 MB AIR THEN STARTS TO PUSH INTO THE REGION THURSDAY INTO EARLY FRIDAY MORNING WITH 850 MB TEMPERATURES GOING FROM -8C EARLY THURSDAY MORNING TO AROUND 1 C BY EARLY FRIDAY MORNING. THIS WARMER AIRMASS PUSHING INTO THE REGION...ALONG WITH LOW PRESSURE TAKING AIM ON THE AREA...WILL SET THE STAGE FOR FREEZING DRIZZLE AND POSSIBLY SOME FOG THURSDAY NIGHT THROUGH FRIDAY MORNING. THE LOW THEN LIFTS INTO THE AREA LATE FRIDAY AFTERNOON INTO FRIDAY EVENING BRINGING A WINTRY MIX OF FREEZING RAIN...SNOW...AND SLEET WITH IT. THE NORTHEAST EXTENT OF THE WARM LAYER APPEARS TO RUN ACROSS NORTHEAST IOWA THROUGH LA CROSSE AND INTO CENTRAL WISCONSIN. THE PRECIPITATION SHOULD START OUT AS FREEZING DRIZZLE THEN SWITCH OVER TO SLEET THEN TO SNOW OVER SOUTHEAST MINNESOTA THROUGH NORTH CENTRAL WISCONSIN. AREAS OVER NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL WISCONSIN WILL SEE BETTER CHANCES FOR SLEET AND FREEZING RAIN BEFORE A GRADUALLY SWITCH OVER TO ALL SNOW FRIDAY NIGHT. TEMPERATURES WARM ABOVE FREEZING FRIDAY AFTERNOON BUT THINKING WITH THE RECENT ARCTIC AIR OVER THE REGION AND THE WARMER TEMPERATURES ARRIVING WITH THE PRECIPITATION...ROAD SURFACES WON/T HAVE ENOUGH TIME TO WARM ABOVE FREEZING BEFORE THE RAIN STARTS OVER NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. A FEW HUNDREDTHS ICE ACCUMULATION IS POSSIBLE OVER THESE AREAS BEFORE THE PRECIPITATION SWITCHES OVER TO SNOW. SNOW ACCUMULATIONS OF 2 TO 3 INCHES APPEAR POSSIBLE WITH THIS SYSTEM...MAINLY OVER PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA THROUGH NORTH CENTRAL WISCONSIN. THE STORM SYSTEM WILL EXIT THE REGION LATE SATURDAY MORNING AS A RIDGE SLIDES OVER THE UPPER MISSISSIPPI RIVER VALLEY. AFTER SOME MORNING SNOW LINGERING FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER...PLAN ON DECREASING CLOUDS. WARMER TEMPERATURES WILL PREVAIL OVER THE REGION WITH HIGHS IN THE LOWER 30S. THE NEXT TROUGH PUSHES INTO THE REGION SUNDAY INTO SUNDAY NIGHT AND COULD BRING ANOTHER ROUND OF MIXED PRECIPITATION TO THE AREA. TEMPERATURES WILL REMAIN ABOVE NORMAL ON SUNDAY WITH HIGHS IN THE THE MID TO UPPER 30S. ANOTHER TROUGH IS EXPECTED TO DIVE INTO THE UPPER MIDWEST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL BRING CHANCES FOR SNOW TO THE REGION AND COULD DROP TEMPERATURES BACK BELOW NORMAL FOR WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1124 AM CST WED JAN 8 2014 VFR CONDITIONS EXPECTED THROUGH TONIGHT THROUGH THURSDAY MORNING AS HIGH PRESSURE DRIFTS OVERHEAD. AS THE HIGH PASSES TO THE EAST OVERNIGHT/EARLY THURSDAY MORNING...LOOK FOR WINDS TO TURN OUT OF THE SOUTH MARKING A WARMING TREND FOR THE AREA. SOUTH WINDS NEAR 15KT ARE EXPECTED AT KRST AFT 15Z. A LIGHTER SOUTH WIND LESS THAN 10KT WILL BE SEEN AT KLSE. WARMER/MOIST AIR ON THESE SOUTHERLY WINDS IS EXPECTED TO BRING IN PREVAILING MVFR/POSSIBLE IFR CONDITIONS ACROSS THE KRST/KLSE TAF SITES DURING THE AFTERNOON HOURS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...DAS SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...DAS
Hazardous weather outlook, Jan 8, 9:29 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 929 AM CST WED JAN 8 2014 IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-091530- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 929 AM CST WED JAN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...FAR SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS ARE EXPECTED TO DROP AGAIN INTO THE 10 TO 25 DEGREE BELOW ZERO RANGE TONIGHT. ANOTHER WIND CHILL ADVISORY WILL POSSIBLY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR SOME FREEZING DRIZZLE FROM THURSDAY NIGHT INTO FRIDAY MORNING. SOME LIGHT ICING MAY OCCUR AS A RESULT...PARTICULARLY ON UNTREATED ROADS AND OTHER EXPOSED SURFACES. A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL ALL BE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY MORNING. SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES WITH A TENTH OF AN INCH OR LESS OF ICE ACCUMULATION IS EXPECTED OVER THIS PERIOD. ANOTHER ROUND OF A WINTRY MIX IS POSSIBLE ON SUNDAY AND SUNDAY NIGHT WITH SOME MINOR SNOW AND ICE ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF SNOW OR ICE WILL BE APPRECIATED FRIDAY AND SUNDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 091530- MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 929 AM CST WED JAN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS ARE EXPECTED TO DROP AGAIN INTO THE 15 TO 30 DEGREES BELOW ZERO RANGE TONIGHT. ANOTHER WIND CHILL ADVISORY WILL POSSIBLY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR SOME FREEZING DRIZZLE FROM LATE THURSDAY NIGHT INTO FRIDAY MORNING. SOME LIGHT ICING MAY OCCUR AS A RESULT...PARTICULARLY ON UNTREATED ROADS AND OTHER EXPOSED SURFACES. A WINTRY MIX OF SNOW AND SLEET IS POSSIBLE FRIDAY AFTERNOON INTO FRIDAY NIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES FORECAST. ANOTHER ROUND OF A WINTRY MIX IS POSSIBLE ON SUNDAY AND SUNDAY NIGHT WITH SOME MINOR SNOW AND ICE ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF SNOW OR ICE WILL BE APPRECIATED THURSDAY INTO SUNDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/HALBACH
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.